Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 136, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 19, 2002, 4:03 PM CDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2002, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 19, 2002, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:30 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 19, 2:30 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT MON AUG 19 2002 ANALYSIS AND SATELLITE SHOWS H5 SHORT WAVE/TROF JUST WEST OF FORECAST AREA. AVN/ETA FORECAST THIS UPPER TROF TO ROTATE AROUND UPPER HIGH AND MOVE WEST AS AN INVERTED TROF IN THE EASTERLYS ACROSS FORECAST AREA DURING THE MID WEEK AND BE WEST OF FORECAST AREA BY THE WEEKEND. A VORTICITY MAX/SHEAR AXIS IS LEFT BEHIND ACROSS FORECAST AREA. WITH PRECIPITABLE WATER VALUES 2 INCHES OR MORE...CONVERGENCE ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES...SHOULD BE A FAIR AMOUNT OF CONVECTION WITH MAXIMUM ACTIVITY IN AFTERNOONS. CONSIDERABLE CONVECTION THIS AFTERNOON SHOULD DIMINISH WITH LOSS OF HEATING...MAY BE AN ISOLATED STRONG OR SEVERE STORM LATE AFTERNOON WHERE STORMS INTERACT WITH OUTFLOWS...ESPECIALLY NEAR SEABREEZE. GUIDANCE NUMBERS DO NOT VARY MUCH EXCEPT FOR POPS FIRST PERIOD...ETA POPS TOO HIGH TONIGHT. EXTENDED...HPC HAS STATIONARY FRONT ACROSS FORECAST AREA LATE IN THE WEEKEND WITH MRF SHOWING AREA IN WEAKNESS BETWEEN UPPER HIGHS. WILL CONTINUE RAIN CHANCE. MARINE...ISOLATED SHOWERS AND/OR STORMS TO CONTINUE...OTHERWISE NO SIGNIFICANT CHANGES. PRELIM NUMBERS... MOB TB 074/088 073/089 074 1125242 PNS TB 076/088 076/088 075 1125242 DTS TB 077/087 076/088 077 1124242 GZH TB 072/088 072/090 071 1125422 2R0 TB 072/088 072/090 071 1125242 61A TB 072/088 072/090 071 1125242= .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Special weather statement, Aug 19, 2:59 PM CDT, 1 hour 4 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-192300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 255 AM CDT MON AUG 19 2002 ...SCATTERED SHOWERS AND THUNDERSTORMS OVER INLAND AREAS THIS AFTERNOON AND EVENING... ...POTENTIAL FOR WATERSPOUTS ALONG COASTAL AREAS TOMORROW MORNING... STRONG THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE INLAND SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...PRIMARILY OVER INLAND COUNTIES. THE MAIN IMPACT OF THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL...AND OCCASIONAL STRONG GUSTS. THIS ACTIVITY WILL OCCUR PRIMARILY DURING THE REMAINDER OF THE AFTERNOON...THEN SUBSIDE THROUGH THE EARLY EVENING. IN ADDITION...LIGHT SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL DEVELOP ALONG THE COASTLINES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE COASTLINE DURING THE EARLY MORNING. LIGHT WINDS ALOFT AND A SOMEWHAT UNSTABLE ATMOSPHERE WILL ALLOW FOR A FEW WATERSPOUTS ALONG COASTAL SECTIONS TOMORROW MORNING. WHILE THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED IN COVERAGE OVER THE COASTAL WATERS...BOATERS ARE URGED TO STAY FAR AWAY FROM ANY WATERSPOUTS. WATERSPOUTS CAN EASILY FLIP MOST SMALL BOATS...RESULTING IN SERIOUS INJURY. WATERSPOUTS CAN OCCUR WITH THE LIGHTEST OF SHOWERS. THEIR MOVEMENT CAN BE ERRATIC...ESPECIALLY WITH LIGHT WIND ENVIRONMENTS SUCH AS WHAT WE ARE SEEING TODAY. AS WITH ALL SUMMERTIME THUNDERSTORMS...LIGHTNING WILL BE A PRIMARY CONCERN FOR THOSE IN OUTDOOR ACTIVITIES. REMEMBER...IT DOES NOT HAVE TO BE RAINING FOR LIGHTNING TO STRIKE. BE PREPARED TO MOVE INDOORS QUICKLY AT THE APPROACH OF DARK CLOUDS OR THE FIRST SOUND OF THUNDER. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD KEEP ABREAST OF DEVELOPMENTS ON NOAA WEATHER RADIO OR VIA MEDIA OUTLETS IN CASE AN ISOLATED SEVERE STORM FORMS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:23 PM CDT | Severe Thunderstorm Warning | MOB | 22 min | |
| Aug 19, 4:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 19, 4:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 19, 5:04 PM CDT | Special Marine Warning | MOB | 116 min | |
| Aug 19, 5:58 PM CDT | Special Marine Warning | MOB | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.